Alert archive / Alabama / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 62, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Apr 21, 2006, 6:30 PM CDT for Baldwin County, Alabama. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 21, 2006, 6:30 PM CDT (23:30 UTC)
- Expired
- Apr 21, 2006, 7:15 PM CDT
- In force
- 45 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
County Baldwin County, AL
The radar
The Mobile radar (KMOB), 39 km from the middle of the area, began a volume at 23:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 21, 1:24 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 11.5 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1172 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 699 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 212331 SVRMOB ALC003-220015- /O.NEW.KMOB.SV.W.0062.060421T2330Z-060422T0015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 630 PM CDT FRI APR 21 2006 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BALDWIN COUNTY IN SOUTHWEST ALABAMA * UNTIL 715 PM CDT * AT 627 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BATTLES WHARF...OR ABOUT 12 MILES SOUTH-SOUTHEAST OF DOWNTOWN MOBILE...AND MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... FAIRHOPE AND MONTROSE BY 635 PM CDT DAPHNE AND JACKSON OAK BY 640 PM CDT CLAY CITY BY 650 PM CDT SILVERHILL AND LOXLEY BY 700 PM CDT DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3059 8808 3042 8802 3052 8749 3075 8758 $$
2 follow-up statements
000 WWUS54 KMOB 212352 SVSMOB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 651 PM CDT FRI APR 21 2006 ALC003-220015- /O.CON.KMOB.SV.W.0062.000000T0000Z-060422T0015Z/ BALDWIN AL- 651 PM CDT FRI APR 21 2006 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 715 PM CDT FOR CENTRAL BALDWIN COUNTY... AT 648 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. THIS STORM WAS LOCATED NEAR SILVERHILL...OR ABOUT 20 MILES SOUTHEAST OF DOWNTOWN MOBILE...MOVING EAST AT 35 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... ELSANOR BY 705 PM CDT A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FRIDAY EVENING FOR SOUTHWESTERN ALABAMA AND SOUTHEAST MISSISSIPPI. LAT...LON 3067 8781 3047 8779 3052 8749 3075 8758 $$
000 WWUS54 KMOB 220017 SVSMOB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 717 PM CDT FRI APR 21 2006 ALC003-220027- /O.EXP.KMOB.SV.W.0062.000000T0000Z-060422T0015Z/ BALDWIN AL- 717 PM CDT FRI APR 21 2006 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BALDWIN COUNTY EXPIRES AT 715 PM CDT... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FRIDAY EVENING FOR SOUTHWESTERN ALABAMA AND SOUTHEAST MISSISSIPPI. LAT...LON 3067 8781 3047 8779 3052 8749 3075 8758 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 21, 3:20 PM CDT, 3 hours 10 minutes earlier.
Area forecast discussion, Apr 21, 3:20 PM CDT, 3 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 320 PM CDT FRI APR 21 2006 .SHORT TERM...(TONIGHT AND SATURDAY)... AN ACTIVE WEATHER EVENING SHAPING UP AS FRONTAL BOUNDARY APPROACHES A WARM...MOIST AND UNSTABLE AIRMASS. STORMS THAT WERE MOVING EASTWARD OUT OF SOUTHEAST LOUISIANA AND ACROSS SOUTHERN MISSISSIPPI WERE EMBEDDED WITHIN A DEEP LAYER OF MOISTURE DENOTED BY A 1000-850 MB THETA-E RIDGE AND BEST INSTABILITY WAS ACROSS THE MISSISSIPPI SOUND...FEEDING THE STORMS JUST TO THE NORTH. THERE SHOULD BE ENOUGH DYNAMICS IN PLACE TO MAINTAIN SOME RISK OF SEVERE WEATHER FOR THE FIRST PERIOD AS WE EXPECT CURRENT CONVECTION TO TRANSLATE EASTWARD TONIGHT. THUS...WILL HAVE THIS WORDED INTO THE FORECAST. DAMAGING WIND AND/OR LARGE HAIL LOOK TO BE THE MAIN THREAT. A FRONTAL BOUNDARY IS FORECAST TO PASS THROUGH THE AREA AROUND SUNRISE SATURDAY...BRINGING AN END TO THE RAIN. IN THE WAKE OF THE FRONT...HIGH PRESSURE BRINGS A RETURN TO DRIER AIR DURING THE COURSE OF THE DAY SATURDAY. VERY LITTLE CHANGE IN TEMPERATURES FROM WHAT WAS RECEIVED ON THE PREVIOUS PACKAGE. /10 .LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY... DRY PATTERN EXPECTED THROUGH EARLY NEXT WEEK. WE CONTINUE BRINGING CHANCES OF SHOWERS AND THUNDERSTORMS BACK INTO THE FORECAST PICTURE LATE TUESDAY THROUGH FRIDAY AS A FRONTAL BOUNDARY SLIPS DOWN INTO THE DEEP SOUTH AND STALLS NEAR THE GULF COAST. NO CHANGES TO RAIN COVERAGE AND TEMPERATURES FROM THE PREVIOUS PACKAGE. /10 && .MARINE...IN THE WAKE OF THE FRONT SATURDAY...OFFSHORE FLOW SETS UP THROUGH EARLY SUNDAY...THEN QUICKLY BECOMES ONSHORE THROUGH THE DAY SUNDAY AND LASTS THROUGH TUESDAY AS HIGH PRESSURE INTO THE EASTERN GULF...SLIPS EAST. SLIGHTLY HIGHER SEA STATE TONIGHT DUE TO SLIGHTLY HIGHER WINDS AND FETCH...SUBSIDES TO AROUND 2 FEET OR SO THROUGH THE REMAINDER OF THE FORECAST. /10 && .FIRE WEATHER...LATEST GRIDDED FORECASTS REFLECT THAT THE DRIEST DAY SETS IN ON SUNDAY WHEN WE COULD BE DEALING WITH CRITICALLY LOW DAYTIME RELATIVE HUMIDITIES THEN. /10 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 65 84 59 86 / 60 0 0 0 PENSACOLA 68 83 62 83 / 60 10 0 0 DESTIN 68 82 64 79 / 60 20 0 0 EVERGREEN 64 81 54 86 / 70 10 0 0 WAYNESBORO 61 84 53 87 / 70 0 0 0 CAMDEN 65 82 53 87 / 70 0 0 0 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Apr 21, 6:00 AM CDT, 12 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 600 AM CDT FRI APR 21 2006 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-221200- BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH- COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE- GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 600 AM CDT FRI APR 20 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INLAND SOUTHEAST MISSISSIPPI...AND THE WESTERN PORTION OF THE FLORIDA PANHANDLE. .DAY ONE...TODAY THROUGH TONIGHT. AS AN UPPER DISTURBANCE MOVES ACROSS THE AREA LATER TODAY THROUGH TONIGHT...THUNDERSTORMS WILL BECOME LIKELY. WINDS IN THE LOWER LEVELS WILL CREATE A LINE OF THUNDERSTORMS MOVING ACROSS THE AREA...WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREATS...MAINLY ACROSS THE AREAS ALONG AND NORTH OF A STONE COUNTY...MISSISSIPPI TO CRENSHAW COUNTY...ALABAMA LINE. THE INCREASING SOUTH WINDS TODAY WILL INCREASE THE CHANCE FOR RIP CURRENTS TO MODERATE. THE CHANCE WILL DECREASE SATURDAY AS HIGH PRESSURE AGAIN DOMINATES THE AREA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. AS THE UPPER SYSTEM WHICH WILL SPAWN THIS AFTERNOON AND TONIGHTS WEATHER ACROSS THE AREA MOVES EAST...SEASONABLY WARM TEMPS AND DRY CONDITIONS WILL MOVE IN FOR SEVERAL DAYS...WITH THE NEXT CHANCE FOR RAIN BEING A CHANCE ON WEDNESDAY INTO THURSDAY AS A WEAK FRONT MOVES OVER THE AREA. THE DRY CONDITIONS WILL AGAIN ALLOW FOR AN INCREASED RISK OF WILDFIRES. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NEEDED AT TIMES LATER THIS AFTERNOON THROUGH TONIGHT.
In the hours before
Special weather statement, Apr 21, 2:20 PM CDT, 4 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 220 PM CDT FRI APR 21 2006 ALZ051-MSZ067-212015- CHOCTAW-WAYNE- INCLUDING THE CITIES OF...WAYNESBORO... 220 PM CDT FRI APR 21 2006 ...A STRONG THUNDERSTORM IS BEING DETECTED NORTHWEST OF WAYNESBORO AND MOVING NORTHEAST... AT 216 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 2 MILES WEST OF WOODWARDS...AND MOVING NORTHEAST AT 20 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... BOICE...HIWANNEE...GRETNA AND ISNEY THROUGH 315 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 900 PM CDT FRIDAY EVENING FOR SOUTHWESTERN ALABAMA AND SOUTHEAST MISSISSIPPI.
Special weather statement, Apr 21, 2:39 PM CDT, 3 hours 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 239 PM CDT FRI APR 21 2006 MSZ075-076-078-079-212015- GEORGE-STONE-PERRY-GREENE- INCLUDING THE CITIES OF...WIGGINS... 239 PM CDT FRI APR 21 2006 ...STRONG THUNDERSTORMS ARE BEING DETECTED OVER GEORGE...STONE... PERRY AND GREENE COUNTIES... AT 237 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM 6 MILES NORTHWEST OF WIGGINS TO 4 MILES SOUTHWEST OF MCHENRY...AND MOVING EAST AT 35 MPH. THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND... WIGGINS...WLOX TV STATION TOWER...JANICE...WHITES CROSSING...BEATRICE AND RAMSEY SPRINGS THROUGH 315 PM CDT. THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 900 PM CDT FRIDAY EVENING FOR SOUTHWESTERN ALABAMA AND SOUTHEAST MISSISSIPPI.
Special weather statement, Apr 21, 3:09 PM CDT, 3 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 309 PM CDT FRI APR 21 2006 MSZ067-075-076-078-079-212115- GEORGE-STONE-PERRY-GREENE-WAYNE- INCLUDING THE CITIES OF...LEAKESVILLE...LUCEDALE AND NEW AUGUSTA... 309 PM CDT FRI APR 21 2006 ...A LINE OF STRONG THUNDERSTORMS CONTINUES TO MOVE EAST ACROSS GEORGE...EASTERN STONE...EASTERN PERRY...GREENE AND SOUTHERN WAYNE COUNTIES... AT 307 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM 5 MILES WEST OF RHODES TO 4 MILES SOUTHWEST OF BEATRICE...AND MOVING EAST AT 20 MPH. THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND... KITTRELL...BEAUMONT...RHODES...RICHTON...MCLAIN...LEAF...ROYCE AND AVENT STATION THROUGH 415 PM CDT. THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 900 PM CDT FRIDAY EVENING FOR SOUTHWESTERN ALABAMA AND SOUTHEAST MISSISSIPPI.
Special weather statement, Apr 21, 4:12 PM CDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 412 PM CDT FRI APR 21 2006 ALZ061-063-MSZ079-212145- LOWER MOBILE-UPPER MOBILE-GEORGE- INCLUDING THE CITIES OF...DOWNTOWN MOBILE... 412 PM CDT FRI APR 21 2006 ...STRONG THUNDERSTORMS ARE BEING DETECTED OVER EASTERN GEORGE AND MOBILE COUNTIES... AT 407 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM 5 MILES SOUTHWEST OF EARLVILLE TO 6 MILES SOUTHWEST OF TANNER WILLIAMS...AND MOVING EAST AT 30 MPH. THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND... WILMER...TANNER WILLIAMS...BIG CREEK LAKE DAM...BIG CREEK LAKE...SNOW AND TANNER WILLIAMS ROADS...SEVEN HILLS...GULFCREST AND SEMMES THROUGH 445 PM CDT. THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FRIDAY EVENING FOR SOUTHWESTERN ALABAMA AND SOUTHEAST MISSISSIPPI.
Special weather statement, Apr 21, 4:44 PM CDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 444 PM CDT FRI APR 21 2006 ALZ061-063-212230- LOWER MOBILE-UPPER MOBILE- INCLUDING THE CITIES OF...DOWNTOWN MOBILE... 444 PM CDT FRI APR 21 2006 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER MOBILE COUNTY... AT 441 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER BIG CREEK LAKE...AND MOVING EAST AT 20 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... LOTT AND COLEMAN DAIRY ROADS...SEMMES...MOBILE AIRPORT...MAGNOLIA GROVE GOLF COURSE...SCHILLINGER AND THREE NOTCH RDS AND THE UNIVERSITY OF SOUTH ALABAMA 530 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE HAIL TO ONE-HALF INCH IN DIAMETER...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS UP TO ONE AND ONE-HALF INCH IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FRIDAY EVENING FOR SOUTHWESTERN ALABAMA AND SOUTHEAST MISSISSIPPI.
Special weather statement, Apr 21, 5:00 PM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 500 PM CDT FRI APR 21 2006 ALZ052-053-055-061-062-212245- UPPER BALDWIN-UPPER MOBILE-WASHINGTON-MONROE-CLARKE- INCLUDING THE CITIES OF...BAY MINETTE AND GROVE HILL... 500 PM CDT FRI APR 21 2006 ...STRONG THUNDERSTORMS ARE BEING DETECTED OVER WASHINGTON... MONROE...CLARKE...BALDWIN AND MOBILE COUNTIES... AT 458 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM 5 MILES EAST OF WINN TO 5 MILES WEST OF I65 AND AL 225...AND MOVING EAST AT 25 MPH. THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND... GROVE HILL...WALKER SPRINGS...TENSAW...I65 AND AL 59...WHATELY...BAY MINETTE...RABUN AND MT PLEASANT THROUGH 545 PM CDT. THE PRIMARY THREATS FROM THESE STORMS ARE ONE-HALF INCH HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FRIDAY EVENING FOR SOUTHWESTERN ALABAMA AND SOUTHEAST MISSISSIPPI.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 1:05 PM CDT | Severe Thunderstorm Warning | MOB | Washington | 40 min |
| Apr 21, 1:42 PM CDT | Severe Thunderstorm Warning | MOB | Clarke, Washington | 33 min |
| Apr 21, 2:29 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw | 46 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.